Medication-induced dystonias in nine patients with dementia

Thomas Magnuson, William H. Roccaforte, Steven Phillip Wengel, William J. Burke

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

Evidence from previous studies of neuroleptic side effects suggests that acute dystonic reactions are rare in elderly patients. The authors report 9 cases of dystonic reactions in patients with dementia following the initiation of antipsychotic medication. The cases are important in documenting that drug-induced dystonias do occur in patients with dementia, that risperidone appears to have contributed to dystonia among elderly patients, and that the categorization of dystonic reactions needs further clarification.

Original languageEnglish (US)
Pages (from-to)219-225
Number of pages7
JournalJournal of Neuropsychiatry and Clinical Neurosciences
Volume12
Issue number2
DOIs
Publication statusPublished - Jan 1 2000

    Fingerprint

ASJC Scopus subject areas

  • Clinical Neurology
  • Psychiatry and Mental health

Cite this